Alert archive / Virginia / Flash Flood Warnings in 2017

Flash Flood Warning 24, NWS Blacksburg, VA

October 23, 2017Greenbrier County, Monroe County, West Virginia; 6 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Oct 23, 2017, 6:58 PM EDT for Greenbrier County, Monroe County, West Virginia; 6 counties in Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 23, 2017, 6:58 PM EDT (22:58 UTC)
Expired
Oct 24, 2017, 1:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, VA, City of Covington, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Montgomery County, VA, Greenbrier County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 7:40 PM EDTFLASH FLOOD1 E Pearisburg, VATHUNDERSTORM DOWNPOURS CAUSED TRIBUTARIES OF THE NEW RIVER TO FLOOD ROADS NEAR PEARISBURG VA AND THE BLUFFS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2764 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WGUS51 KRNK 232258
FFWRNK
VAC005-045-063-071-121-580-WVC025-063-240500-
/O.NEW.KRNK.FF.W.0024.171023T2258Z-171024T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
658 PM EDT MON OCT 23 2017

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  The City of Covington in west central Virginia...
  Alleghany County in west central Virginia...
  Northeastern Giles County in southwestern Virginia...
  Craig County in southwestern Virginia...
  North central Floyd County in southwestern Virginia...
  Montgomery County in southwestern Virginia...
  Greenbrier County in southeastern West Virginia...
  Monroe County in southeastern West Virginia...

* Until 100 AM EDT Tuesday

* At 656 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Up to three and half 
  inches of rain has already fallen in a few areas. Flash flooding 
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Blacksburg...
  Christiansburg...
  Alleghany...
  Covington...
  and Clifton Forge.

Additional rainfall amounts of one to two inches are possible in the 
warned area mainly northeast of a line from Union to Christiansburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3805 8026 3806 8006 3802 7998 3795 8005
      3795 7993 3787 7973 3764 8003 3755 7998
      3746 8005 3734 8026 3711 8018 3701 8035
      3718 8054 3720 8051 3719 8057 3740 8082
      3771 8066 3782 8073 3811 8067 3825 8045

$$

SK
1 follow-up statement
231 
WGUS71 KRNK 240156
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
956 PM EDT MON OCT 23 2017

VAC005-045-063-071-121-580-WVC025-063-240204-
/O.CAN.KRNK.FF.W.0024.000000T0000Z-171024T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Covington VA-Alleghany VA-Giles VA-Craig VA-Floyd VA-
Montgomery VA-Greenbrier WV-Monroe WV-
956 PM EDT MON OCT 23 2017

...THE FLASH FLOOD WARNING FOR 
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...NORTHEASTERN GILES...
CRAIG...NORTH CENTRAL FLOYD AND MONTGOMERY COUNTIES IN SOUTHWESTERN
VIRGINIA...GREENBRIER AND MONROE COUNTIES IN SOUTHEASTERN WEST
VIRGINIA AND THE CITY OF COVINGTON IS CANCELLED...

The heavy rain ended as of about 830 pm EDT. Any flooding that was 
reported earlier has receded and flooding is no longer expected to 
pose a threat. However please continue to heed any remaining road 
closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3805 8026 3806 8006 3802 7998 3795 8005
      3795 7993 3787 7973 3764 8003 3755 7998
      3746 8005 3734 8026 3711 8018 3701 8035
      3718 8054 3720 8051 3719 8057 3740 8082
      3771 8066 3782 8073 3811 8067 3825 8045

$$

SK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 4:00 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 23, 4:00 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
400 PM EDT Mon Oct 23 2017

.SYNOPSIS...
An intense strong cold front will move through the region this
evening and will move off the East Coast by Tuesday morning. A
similar scenario will play out next weekend with a warming trend
Thursday and Friday, followed by a cold frontal passage
Saturday and Sunday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 400 PM EDT Monday...

A strong autumn storm system is in the process of becoming
better organized as two separate low pressure systems, one over
the Ohio Valley and the other over the southern Appalachians
consolidate over the next 24 hours. Vigorous short wave trough
over the southern Appalachians is phasing with an approaching
upper level trough from the midwest, the culmination of the two
systems resulting in an intense surface front which is sweeping
east across the Southeast and Mid-Atlantic states. The airmass
ahead of this front is very moist with dewpoints in the 60s to
lower 70s and PWATs of 1.50 to 1.80. Combination of rich low
level moisture and highly sheared environment (0-1km SRH of
250-500 m2/s2) is supportive of shallow but intense low level
convective bands with embedded supercells.

Models indicate the surface front will rapidly move east through
the forecast area this evening, clearing the forecast area by
midnight. Threats until the frontal passage include heavy rain
and severe thunderstorms. Main thunderstorm and tornadic threat
will be east of the Blue Ridge with the heaviest rain threat
along the Blue Ridge where strong upslope southeast wind component
just ahead of the front will result high rain rates.

The rain will come to an end with the passage of the front
tonight. Except for lingering showers in the mountains, most
areas will experience partial clearing after midnight with the
formation of patchy fog.

The cold front will move off the coast on Tuesday, the upper
trough still positioned to our west. The center of this upper
trough will be situated over the Great Lakes and Ohio Valley
Region with the trough axis extending south along the
Mississippi River Valley. During the course of the day, these
features will make slow progression eastward, still poised west
of the forecast area through sunset. The bulk of the energy
associated with the low is progged to remain north and west of
our forecast area. As such, any shower activity will be mainly
confined to our west, but may still spread across our mountains
counties.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 330 PM EDT Monday...

Upper pattern will continue to favor a deep trof over the eastern part
of the country with below normal temperatures setting in. This will
bring generally quiet weather east of the Blue Ridge through midweek.
However, as the trof digs significant short wave energy will combine
with blustery upslope flow and some moisture in the boundary layer to
produce clouds and possibly a few sprinkles west of the Ridge. A wet
snowflake or two may also be spotted at the higher elevations. The trof
axis pushes through Wednesday night allowing for some upper ridging as
surface high pressure noses in form the southwest with drier conditions
and fair weather for the Appalachians and central mid Atlantic region
for Thursday.

The growing season will end October 25 west of the Blue Ridge, but to
the east this cold airmass will allow patchy frost to threaten plants
both Wednesday night and Thursday night. Expect lows generally in the
low to mid 30s west of the Ridge through the period, with middle/upper
30s to the east. Highs will be in the low/mid 60s east through midweek,
with some moderation to the west as readings go from the upper 40s to
lower 50s on Wednesday to the middle/upper 50s on Thursday.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 330 PM EDT Monday...

The upper trof will reestablish itself as vigorous short wave energy
dives southward into the Ohio valley this weekend. So after a brief
moderation in temperatures back to near normal levels, another cold
front will move slowly across the region on Saturday followed by a
return to below normal temperatures for Sunday and into the first part
of next week. A good chance of showers will accompany the front as it
passes Saturday/Saturday night, followed by some upslope showers west
of the Blue Ridge driven by blustery northwest flow and vigorous short
wave energy aloft. Temperatures Sunday night will be cold enough to
support some flurries especially at the higher elevations. High
pressure builds on Monday with fair but chilly conditions expected.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...

A strong cold front to the west is pushing toward the region.
Conditions ahead of the front are mostly MVFR to IFR in low
ceilings and reduced visibility in rain. A low level jet set up
ahead of the front will create wind shear conditions this
afternoon into evening. The threat does exist for thunder in
this highly sheared environment to occur ahead of the front as
well despite low instability. After the front passes, VFR
conditions should return to the TAF locations. The front will
arrive at the western border of the county warning area around
19-20Z and will exit through the east by 05-06Z.

Extended Aviation Discussion...

The region will be in the dry slot late Monday night and Tuesday
with conditions east of the Blue Ridge improving back to VFR. In
the mountains little to no improvement in expected. Much colder
air comes in for Tuesday and Wednesday. Scattered showers with
possible MVFR ceilings and visibilities are expected on
Wednesday across the region. Upper troughing remains over the
eastern United States keeping temperatures cool but with VFR
flying weather.

&&

.HYDROLOGY...
A general 1 to 2 inches of rain is expected with the passage of
this storm system. Main focus for excessive rainfall is along
along the Blue Ridge southwest of Roanoke, VA and into the
North Carolina Mountains where upwards of 5 inches is possible.
The excessive rainfall will likely result in flooding of small
streams and creeks in addition to a respectable rise on the
upper New River.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ015-016.
NC...Flash Flood Watch until 8 PM EDT this evening for NCZ001-002-
     018.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...JR/PM
HYDROLOGY...JR/PM
Hazardous weather outlook, Oct 23, 2:07 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
207 PM EDT Mon Oct 23 2017

VAZ007-009>011-WVZ042>044-507-508-241815-
Tazewell-Smyth-Bland-Giles-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
207 PM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a threat for minor flooding this afternoon and evening.
Rain, heavy at times, may lead to poor drainage flooding, especially
road side ditches and drains where leaves have come off the trees
and will result in clogged ditches and drains. The heaviest rain
will occur between 4PM and 10PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-241815-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-
207 PM EDT Mon Oct 23 2017

...TORNADO WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, may lead to poor drainage flooding, especially
road side ditches and drains where leaves have come off the trees
and will result in clogged ditches and drains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ012>014-017>020-022>024-032>035-043>047-058-059-241815-
Wythe-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
207 PM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, may lead to poor drainage flooding, especially
road side ditches and drains where leaves have come off the trees
and will result in clogged ditches and drains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-241815-
Ashe-Alleghany NC-Watauga-
207 PM EDT Mon Oct 23 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, will likely lead to poor drainage flooding,
especially road side ditches and drains where leaves have come off
the trees. A flash flood watch is in effect from 2 to 8 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ015-016-241815-
Grayson-Carroll-
207 PM EDT Mon Oct 23 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, will likely lead to poor drainage flooding,
especially road side ditches and drains where leaves have come off
the trees. A flash flood watch is in effect from 2 to 8 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 23, 6:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
634 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     6 ESE FRIES             36.70N 80.87W
10/23/2017                   Carroll            VA   PUBLIC

            THUNDERSTORM WINDS BROUGHT DOWN TWO TREES ALONG
            WINTERBERRY ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
636 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     3 ESE ENNICE            36.53N 80.95W
10/23/2017                   Alleghany          NC   PUBLIC

            THUNDERSTORM WINDS DAMAGED A BARN LOCATED ALONG BARRETT
            ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
639 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     1 S ENNICE              36.53N 81.00W
10/23/2017                   Alleghany          NC   PUBLIC

            THUNDERSTORM WINDS DAMAGED A MOBILE HOME ALONG LITTLE
            PRNE ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
641 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     2 SW ENNICE             36.54N 81.02W
10/23/2017                   Alleghany          NC   PUBLIC

            THUNDERSTORM WINDS UPROOTED AND SNAPPED SEVERAL TREES AND
            DAMAGED A BARN ALONG RECTOR ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
645 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     3 S ENNICE              36.50N 81.00W
10/23/2017                   Alleghany          NC   PUBLIC

            THUNDERSTORM WINDS BLEW DOWN A TREE ALONG SHAWTOWN ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:53 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
653 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HEAVY RAIN       WYTHEVILLE              36.95N 81.08W
10/23/2017  M2.65 INCH       WYTHE              VA   CO-OP OBSERVER

            MEASURED SINCE 7 AM THIS MORNING.

&&

JMORROW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:07 PM EDTSpecial Weather StatementRNKMercer83 min
Oct 23, 4:27 PM EDTSpecial Weather StatementRNKGreenbrier, Monroe, Summers108 min
Oct 23, 4:40 PM EDTSpecial Weather StatementRNKMercer110 min
Oct 23, 6:16 PM EDTSpecial Weather StatementRNKGreenbrier, Monroe, Summers89 min
Oct 23, 6:42 PM EDTSevere Thunderstorm WarningRNKMonroe63 min
Oct 23, 7:28 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe62 min
Oct 23, 10:46 AM EDTFlash Flood WatchRNKCarroll, Grayson, City of Galax9 hr
Oct 23, 5:06 PM EDTFlash Flood WarningRNKBland, Carroll, Grayson, Smyth, Tazewell, Wythe and 1 more6 hr
Oct 23, 5:26 PM EDTTornado WarningRNKCarroll, Grayson34 min
Oct 23, 5:47 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick58 min
Oct 23, 5:53 PM EDTFlash Flood WarningRNKCarroll, Floyd, Patrick6 hr
Oct 23, 5:55 PM EDTTornado WarningRNKCarroll, Grayson, City of Galax35 min
Oct 23, 6:16 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Floyd, Giles, Montgomery, Pulaski and 2 more59 min
Oct 23, 6:24 PM EDTSpecial Weather StatementRNKBath, Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington and 2 more111 min
Oct 23, 6:46 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick, Pittsylvania, City of Martinsville59 min
Oct 23, 7:16 PM EDTTornado WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville29 min
Oct 23, 7:40 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Franklin, Roanoke and 5 more65 min
Oct 23, 7:50 PM EDTSpecial Weather StatementRNKCampbell, Pittsylvania, City of Danville, City of Lynchburg55 min

Nearby

Flash Flood Warnings in Virginia, 2017Flash Flood Warnings in West Virginia, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.